MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954113
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 10/10/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, about one month post-implant of the bard/davol ventralight st mesh, the patient was diagnosed with midline incision wound opening during the period of incisional infection, ae is resolved when treated with medication.The clinician has assessed the patient¿s postoperative course as being "possibly" related to the study device and definitely related to the index procedure, however, based on the information provided, no conclusion can be made.Review of manufacturing records confirms product was manufactured to specification.This mdr represents the ae of midline incision wound opening.An additional mdr was submitted to represent the ae of surgical wound infection.Not returned - remains implanted.
 
Event or Problem Description
Reported per clinical trial (b)(6): on (b)(6) 2013 - subject patient underwent open recurrent midline hernia repair procedure during which a bard/davol ventralight st mesh was implanted with sutures.Full skin closure was achieved using adhesive skin closure.The patient was discharged to home on (b)(6) 2013.On (b)(6) 2013 - subject patient was presented with purulent incisional drainage and diagnosed with surgical wound infection.Subject patient was admitted to hospital for intravenous (iv) antibiotics and culture tested positive for methicillin-resistant staphylococcus aureus (mrsa).Peripherally inserted central catheter (picc) line was placed and patient was treated with intravenous (iv) and oral antibiotics.The subject patient was discharged to home on (b)(6) 2013.Per the study clinician, the reported adverse event has been assessed as moderate in severity, possibly related to the study device and definitely related to the index procedure.The outcome for this ae is reported as recovered/resolved.On (b)(6) 2013, the patient developed midline incision wound opening and the patient was administered with iv and po antibiotics.The reported event end date was (b)(6) 2013.Per the study clinician, the reported adverse event has been assessed as mild in severity, possibly related to the study device and definitely related to the index procedure.The outcome for this ae is reported has recovered/resolved.
 
Event or Problem Description
Reported per clinical trial dvl-he-020: on (b)(6) 2013 - subject patient underwent open recurrent midline hernia repair procedure during which a bard/davol ventralight st mesh was implanted with sutures.Full skin closure was achieved using adhesive skin closure.The patient was discharged to home on (b)(6) 2013.(b)(6) 2013 - subject patient was presented with purulent incisional drainage and diagnosed with surgical wound infection.Subject patient was admitted to hospital for intravenous (iv) antibiotics and culture tested positive for methicillin-resistant staphylococcus aureus (mrsa).Peripherally inserted central catheter (picc) line was placed and patient was treated with intravenous (iv) and oral antibiotics.The subject patient was discharged to home on (b)(6) 2013.Per the study clinician, the reported adverse event has been assessed as moderate in severity, possibly related to the study device and definitely related to the index procedure.The outcome for this ae is reported as recovered/resolved.On (b)(6) 2013, the patient developed midline incision wound opening and the patient was administered with iv and po antibiotics.The reported event end date was (b)(6) 2013.Per the study clinician, the reported adverse event has been assessed as mild in severity, possibly related to the study device and definitely related to the index procedure.The outcome for this ae is reported has recovered/resolved.
 
Additional Manufacturer Narrative
As reported, about one month post-implant of the bard/davol ventralight st mesh, the patient was diagnosed with midline incision wound opening during the period of incisional infection, ae is resolved when treated with medication.The clinician has assessed the patient¿s postoperative course as being "possibly" related to the study device and definitely related to the index procedure, however, based on the information provided, no conclusion can be made.Review of manufacturing records confirms product was manufactured to specification.This mdr represents the ae of midline incision wound opening.An additional mdr was submitted to represent the ae of surgical wound infection.Addendum: this is an addendum to the previously submitted mdr to report the corrected implant date.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned - remains implanted.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14489190
Report Number1213643-2022-00310
Device Sequence Number5322810
Product Code FTL
UDI-Device Identifier00801741031595
UDI-Public(01)00801741031595
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2015
Device Catalogue Number5954113
Device Lot NumberHUXD1362
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer05/30/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight104 KG